1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Novorapid instead of Lantus

Discussion in 'Ask A Question' started by enzina, Sep 22, 2018.

  1. Japes

    Japes LADA · Well-Known Member

    Messages:
    1,560
    Likes Received:
    3,340
    Trophy Points:
    178
    When I'm feeling philosophical about my mishaps, I assure myself it's a learning process, note what worked and what didn't.

    My perfectionist self throws a tantrum and wails loudly I'm an idiot, I've ruined the day, my colour coded spreadsheet won't be all pretty green now (my version of being in range) and I wanted to get on with my day, my planned way, NOW and why won't these flipping numbers just behave and do as I tell them! (I'm fabulous at assuming I can coax blood sugars into good behaviour just as I do with my most difficult students - then I remind myself they all take time to get to the point of working out it's easiest just to do as I tell them, when I tell them, as I'm not going to let them off with poor behaviour.)

    Mind you, I have just been out and topped up on my hypo supplies which are all items I like enough to want to drink/eat when I need them but which I don't like the taste of when all is well.
     
    • Like Like x 1
    • Winner Winner x 1
  2. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103
    Oh Japes, you sound just like me regarding the control issues but i can only just buy juice and dextro energy tablets because everything else i would eat straightaway.

    The sugars are now slowly falling, 9.8 at the moment and ketones 0.1. I wish i wouldn't have to go to the dentist at 3pm but i would have to pay a fine if i would cancel so late. Afterwards i have to take the dogs for a walk. I'm so grateful for the Libre.
     
    • Like Like x 2
  3. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    1,224
    Likes Received:
    1,820
    Trophy Points:
    198
    9.8 and going down slowly, is pretty good. You could land quite comfortably in range.
     
    • Optimistic Optimistic x 1
  4. Japes

    Japes LADA · Well-Known Member

    Messages:
    1,560
    Likes Received:
    3,340
    Trophy Points:
    178
    Juice and dextro are my basics too. Along with full-sugar Coke which I can't stand when not-hypo but can tolerate fine when hypo. (Just don't ask how this got worked out during my worst mishap... )

    And I do totally get the eat anything else straightaway thing which is why I've got some carby things I really don't like in the house, as I can force myself to eat them when medically necessary.
     
    • Winner Winner x 1
  5. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,219
    Likes Received:
    7,628
    Trophy Points:
    198
    @enzina - post start to the day, but it’s so easily done - I think pretty much all of us insulinators do it at least once! You’ve handled it brilliantly, seriously. Hope all goes well at the dentist xxx
     
    • Agree Agree x 2
    • Hug Hug x 1
  6. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    10,299
    Likes Received:
    6,736
    Trophy Points:
    298
    Well done on keeping things right after your mistake! Not crazy numbers, no hypo's and there's still three quarters of the weekend left to enjoy!
     
    • Agree Agree x 2
    • Like Like x 1
  7. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103
    Wow, that was a crazy ride. I have now put the Lantus and several lancets on the bedside table and strictly NEVER EVER remove it from there. Levels are at 9 but i have just eaten the two croissants i bought at 7am in case i will get much lower :rolleyes: and injected only two units of Novorapid.

    So many thanks for all your support, it has helped enormously.
     
    • Like Like x 1
    • Friendly Friendly x 1
  8. ziawattoo54

    ziawattoo54 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    25
    Trophy Points:
    58
    It happened to me recently, when I forgot to take my lantus dose before sleeping. And I woke up at 3am in the morning with a severe headache and swelled eyes.
    I normally take lantus at 10 pm daily, but that day I had made a delay of 5hrs, and then when I checked my blood sugar it was above 300 mg/dl. After being a little stressed for a while I took over my senses and injected 16 units of humalog (bolus). And then after 30 minutes my sugar level was normal. But to compensate the insulin, I had to take early breakfast and then had to inject about 4 extra units of bolus whole the day long till 10 pm (time for regular basal dose). I skipped basal that day and kept on checking my sugar level and took the bolus and carbs accordingly. And all went well.
    So it's up to you now if you want to take lantus or you can manage novarapid and carb intake for one day.
    But don't take novarapid and lantus both!!! It may cause hypoglycemia immediately.
     
    • Like Like x 1
  9. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    115
    Likes Received:
    65
    Trophy Points:
    88
    Hi there.
    I did the same about 4 months ago whereby I took 15 units of novo rapid instead of treshiba. At first I panicked and then I took action. It didn't help either that it was a Sunday so no contacting my DSN for advice. It proved remarkably easy to cover the 15 by eating a big bowl of crunchy nut at breakfast along with a glass of oj. I kept monitoring had a cappuccino coffee mid morning. Basically I just kept fixing as best I could. It was stressful and a trial but in about 48 hours I was back on track. I now have a big sorry sticker on my pen to remind not to do it again. I can't even advise different colour pens I have a red and blue they are hardly similar unless I had gone colour blind. I was just in my usual rush - no excuses.
    YOU ARE NOT ALONE.
     
    • Like Like x 2
  10. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103
    Hi Hodders,

    Wow, you handled the situation very well! I would have loved the crunchy nut so much, wasn't thinking of buying any. I will put a sorry sticker on the novo rapid pen too.

    I'm already back on track, levels are normal again and feel 1000 times better than yesterday. In the afternoon i had a small dental surgery and was worrying about the effect the high glucose might have.

    Have a nice Sunday!
     
    • Winner Winner x 1
  11. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    115
    Likes Received:
    65
    Trophy Points:
    88
    Hi Enzina
    Glad to hear you are back on track . Believe me initially I did panic reading all the possibilities of a lovely hospital visit was enough to sort the brain into some logical function.
    Take care and enjoy your Sunday too.
     
    • Winner Winner x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook